Alert archive / New York / Frost Advisories in 2006

Frost Advisory 3, NWS Buffalo, NY

September 10, 2006Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this frost advisory at Sep 10, 2006, 11:15 AM EDT for Jefferson County, Lewis County, New York. It took effect at Sep 11, 2006, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2006, 11:15 AM EDT (15:15 UTC)
In effect from
Sep 11, 2006, 3:00 AM EDT
Expired
Sep 11, 2006, 8:00 AM EDT
In force
5 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 101515
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1115 AM EDT SUN SEP 10 2006

...EARLY SEASON FROST FOR PARTS OF THE NORTH COUNTRY...

.STRONG CANADIAN HIGH PRESSURE WILL BUILD SOUTHWARD INTO NORTHERN
NEW YORK AND NEW ENGLAND THIS AFTERNOON AND TONIGHT...USHERING IN
A COOL CANADIAN AIRMASS.

NYZ007-008-102315-
/O.NEW.KBUF.FR.Y.0003.060911T0700Z-060911T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1115 AM EDT SUN SEP 10 2006

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY. 

THE COMBINATION OF MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW
FOR UNSEASONABLY COOL CONDITIONS LATE TONIGHT INTO MONDAY MORNING.
TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S WITH LIGHT
FROST DEVELOPING. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
3 follow-up statements
000 
WWUS71 KBUF 101926
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
326 PM EDT SUN SEP 10 2006

...EARLY SEASON FROST FOR PARTS OF THE NORTH COUNTRY...

.STRONG CANADIAN HIGH PRESSURE WILL BUILD SOUTHWARD INTO NORTHERN
NEW YORK AND NEW ENGLAND TONIGHT...USHERING IN A COOL CANADIAN
AIRMASS.

NYZ007-008-110330-
/O.CON.KBUF.FR.Y.0003.060911T0700Z-060911T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
326 PM EDT SUN SEP 10 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY. 

THE COMBINATION OF MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW
FOR UNSEASONABLY COOL CONDITIONS LATE TONIGHT INTO MONDAY
MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S WITH
AREAS OF FROST DEVELOPING.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KBUF 110145
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
945 PM EDT SUN SEP 10 2006

...EARLY SEASON FROST FOR PARTS OF THE NORTH COUNTRY...

.STRONG CANADIAN HIGH PRESSURE WILL BUILD SOUTHWARD INTO NORTHERN
NEW YORK AND NEW ENGLAND TONIGHT...USHERING IN A COOL CANADIAN
AIRMASS.

NYZ007-008-110945-
/O.CON.KBUF.FR.Y.0003.060911T0700Z-060911T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
945 PM EDT SUN SEP 10 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY. 

THE COMBINATION OF MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW
FOR UNSEASONABLY COOL CONDITIONS LATE TONIGHT INTO MONDAY
MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S WITH
AREAS OF FROST DEVELOPING.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
SFM
000 
WWUS71 KBUF 110842
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
442 AM EDT MON SEP 11 2006

...EARLY SEASON FROST FOR PARTS OF THE NORTH COUNTRY...

.STRONG CANADIAN HIGH PRESSURE WILL CIRCULATE COOL CANADIAN AIR
INTO NORTHERN NEW YORK THIS MORNING.

NYZ007-008-111200-
/O.CON.KBUF.FR.Y.0003.000000T0000Z-060911T1200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
442 AM EDT MON SEP 11 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

THE COMBINATION OF MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW
FOR UNSEASONABLY COOL CONDITIONS TO CONTINUE EARLY THIS MORNING.

TEMPERATURES AS LOW AS THE MID 30S ARE POSSIBLE EARLY THIS MORNING
IN SOME SPOTS AWAY FROM LAKE ONTARIO. IF IT GETS THIS COLD SOME
PATCHY FROST WILL FORM. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

JJP

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 10, 10:34 AM EDT, 41 minutes earlier.

Area forecast discussion, Sep 10, 10:34 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1034 AM EDT SUN SEP 10 2006

.UPDATE...

CLOUDS BEGINNING TO THIN ACROSS THE REGION THIS MORNING...
REMAINING MOST DENSE ACROSS THE SOUTHERN TIER. CURRENT FORECAST
FOR THIS AFTERNOON STILL LOOKS GOOD WITH A PARTLY SUNNY DAY AND
TEMPS STRUGGLING TO GET TO REACH THE LOW TO MID 60S.

GOT A QUICK LOOK AT SOME OF THE NEW GUIDANCE COMING AND STILL
LOOKS LIKE THE NORTH COUNTRY WILL SEE TEMPS FALLING INTO THE MID
30S WITH CLEAR SKIES OVERNIGHT. FROST ALREADY MENTIONED IN THE
FORECAST SO WILL HOIST THE FROST ADVISORY HEADLINE WITH THE LATE
MORNING ISSUANCE.

&&

.PREV DISCUSSION...
/ISSUED 346 AM EDT SUN SEP 10 2006/

SHORT TERM /TONIGHT THROUGH TUESDAY/...

TONIGHT THE HIGH WILL KEEP MAINLY CLEAR SKIES ACROSS THE NORTH
COUNTRY WITH PARTLY CLOUDY SKIES ELSEWHERE. TEMPS IN THE FAR NORTH
TONIGHT SHOULD GET DOWN TO THE UPPER 30S AND POSSIBLY THE MID 30S
IN A FEW SPOTS. WILL MENTION A CHANCE OF FROST TONIGHT THERE AND
KEEP SPS GOING. DAY SHIFT CAN DETERMINE IF ANY TYPE OF FROST
HEADLINES ARE NEEDED.

ON MONDAY AFTERNOON GFS AND NAM/WRF BEGIN TO DIVERGE WITH THE GFS
MORE AGGRESSIVE IN BRINGING PRECIP TOWARD LOWER LAKES FROM WARM
FRONT LIFTING NORTH FROM THE OHIO VALLEY WHILE NAM/WRF KEEPS THE
HIGH IN PLACE OVER QUEBEC AND THE LOWER LAKES. ENSEMBLES LEAN TOWARD
THE NAM SO WILL TAKE OUT MENTION OF PRECIP MONDAY AFTERNOON THAT WAS
IN THE EARLIER FORECAST FOR THE SOUTHERN TIER BUT KEEP SLIGHT CHANCE
OF SHOWERS IN THE GRIDS. SKIES SHOULD RANGE FROM PARTLY/MOSTLY SUNNY
NORTH COUNTRY TO PARTLY CLOUDY ACROSS THE FINGER LAKES/NIAGARA
FRONTIER TO MOSTLY CLOUDY ACROSS THE SOUTHERN TIER.

ON MONDAY NIGHT AGREE WITH PMDHMD DISCUSSION THAT SAYS WHEN TAKING
THE EXPECTED POSN OF THE HIGH OVER ONTARIO INTO ACCT...IT IS HARD TO
BELIEVE THAT THE UPR CYC WILL LIE SO FAR NORTH THAT WOULD SAY THAT
THE GFS/CAN SOLNS ARE TOO FAR NEWD. AT H5...THE NAM IS LIKELY BEST.
AT THIS POINT WILL TAKE A BLENDED SOLUTION AND BRING A CHANCE OF
SHOWERS AND TSTMS TO AREAS WEST OF THE GENESEE VALLEY. PARTLY CLOUDY
TO MOSTLY CLOUDY ACROSS THE FINGER LAKES AND MAINLY CLEAR EAST OF
LAKE ONTARIO. WILL CONTINUE THE MIDDLE REGION IN POP SOLUTIONS
BETWEEN THE GFS AND NAM/WRF TUESDAY AS THE 18Z NCEP ENSMEMBERS SHOW
INCREASING SPREAD IN THEIR SFC SOLNS. THIS MEANS A CHANCE OF SHOWERS
AND THUNDERSTORMS ONLY AS FAR EAST AS THE FINGER LAKES REGION WITH
PARTLY CLOUDY TO MOSTLY SKIES OVER THE FORECAST AREA.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

MEDIUM RANGE MODELS CONTINUING TO SUGGEST AN UPPER LEVEL CYCLONE
WILL MOVE ACROSS THE OHIO VALLEY REGION TO THE EAST COAST IN THE
WEDNESDAY THROUGH EARLY FRIDAY TIME FRAME. THIS LOW WILL KEEP THE
POTENTIAL FOR SHOWER ACTIVITY IN THE FORECAST FOR THE FIRST HALF OF
THE PERIOD. BEHIND THE LOW...WILL BE A BUILDING RIDGE INTO THE AREA
FRIDAY AND SATURDAY. GFS SUGGESTING A WEAK BACKDOOR FRONT INTO THE
AREA SATURDAY...BUT THIS SOLUTION IS NOT GENERALLY EXCEPTED FOR MANY
OF THE OTHER MREF ENSEMBLE MEMBERS. UPPER LEVEL SYSTEM SHOULD KEEP
TEMPERATURES BELOW NORMAL FOR THE FIRST HALF OF THE PERIOD...BUT
WITH THE BUILDING RIDGE SHOULD SEE TEMPERATURES REBOUND ABOVE NORMAL
FOR FRIDAY AND SATURDAY.

AVIATION...

MVFR CEILINGS WILL LIFT TO VFR IN THE EARLY MORNING AS HIGH PRESSURE
AND DRIER AIR MOVE IN FROM THE NORTH. ACROSS THE SOUTHERN TIER IFR
CEILINGS WILL CONTINUE AND LOWER CLOUDS WILL OBSCURE THE HIGHER
TERRAIN UNTIL AN HOUR OR TWO AFTER SUNRISE.  SKIES WILL SCATTER OUT
DURING THE AFTERNOON AS THE DRYING CONTINUES.  SPOTTY MVFR STRATUS
CEILINGS SHOULD FORM OVERNIGHT TONIGHT UNDER HIGH PRESSURE, WITH
LIFR IN FOG DEVELOPING IN THE SOUTHERN TIER VALLEYS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FOR NYZ007-008 FROM 3 AM MONDAY TO 8 AM MONDAY.
MARINE...SMALL CRAFT ADVISORY FOR LOZ042 UNTIL NOON SUNDAY.

&&

UPDATE...LEVAN
Hazardous weather outlook, Sep 10, 4:34 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
434 AM EDT SUN SEP 10 2006

NYZ001>008-010>014-019>021-085-110845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
434 AM EDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-110845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
434 AM EDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
LAKE ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JJP

Nearby

Frost Advisories in New York, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.